Alert archive / Nebraska / Winter Storm Warnings in 2016

Winter Storm Warning 3, NWS Omaha, NE

November 17, 20164 counties in Nebraska

NWS Omaha, NE issued this winter storm warning at Nov 17, 2016, 3:29 PM CST for 4 counties in Nebraska. It took effect at Nov 18, 2016, 3:00 AM CST. It was in force for 12 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 17, 2016, 3:29 PM CST (21:29 UTC)
In effect from
Nov 18, 2016, 3:00 AM CST
Expired
Nov 18, 2016, 3:22 PM CST
In force
12 hr
Issued by
NWS Omaha, NE

Counties Antelope County, NE, Cedar County, NE, Knox County, NE, Pierce County, NE

The radar

The Sioux Falls radar (KFSD), 152 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 18, 8:00 AM CSTHEAVY SNOW 4Oakdale, NESNOWFALL 24 HOUR AMOUNT
Nov 18, 9:55 AM CSTSNOW 2Pierce, NE
Nov 18, 9:55 AM CSTSNOW 3.86 Ssw Verdel, NE
Nov 18, 9:55 AM CSTSNOW 4Neligh, NE
Nov 18, 9:55 AM CSTSNOW 5.2Bloomfield, NE
Nov 18, 9:55 AM CSTSNOW 7Verdigre, NEESTIMATED 6-8

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2016-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2016-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 232 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1571 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
232 m²/s²
0-3 km storm-relative helicity
323 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

016 
WWUS43 KOAX 172129
WSWOAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
329 PM CST THU NOV 17 2016

...FIRST SNOW OF THE SEASON EXPECTED MAINLY IN NORTHEAST 
NEBRASKA...

NEZ011-012-016-017-180600-
/O.UPG.KOAX.WW.Y.0009.161118T0900Z-161119T0000Z/
/O.NEW.KOAX.WS.W.0003.161118T0600Z-161119T0000Z/
KNOX-CEDAR-ANTELOPE-PIERCE-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND
329 PM CST THU NOV 17 2016

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM
MIDNIGHT TONIGHT TO 6 PM CST FRIDAY. THIS IS AN UPGRADE TO THE
WINTER WEATHER ADVISORY THAT WAS PREVIOUSLY IN EFFECT.

* TIMING...RAIN WILL QUICKLY CHANGE TO SNOW LATE TONIGHT...WITH
  SNOW CONTINUING THROUGH FRIDAY MORNING BEFORE DIMINISHING IN
  INTENSITY. HOWEVER...VERY LIGHT SNOW MAY LINGER INTO FRIDAY
  AFTERNOON BEFORE ENDING ALTOGETHER.

* ACCUMULATIONS...4 TO 6 INCHES OF SNOW ACCUMULATION IS
  LIKELY...WITH THE MAJORITY OF ACCUMULATION OCCURRING BEFORE
  SUNRISE FRIDAY. 

* WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS
  UP TO 40 TO 45 MPH...WILL BEGIN LATE TONIGHT AND CONTINUE
  THROUGH THE DAY FRIDAY. THESE STRONG WINDS MAY CREATE BLOWING
  SNOW CONDITIONS REDUCING VISIBILITY...PERHAPS EVEN AFTER FALLING
  SNOW ENDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS
SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL
DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL, KEEP
AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

NEZ018-031-032-042-180600-
/O.EXB.KOAX.WW.Y.0009.161118T0600Z-161119T0000Z/
WAYNE-MADISON-STANTON-PLATTE-
INCLUDING THE CITIES OF...WAYNE...NORFOLK...STANTON...COLUMBUS
329 PM CST THU NOV 17 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY.

* TIMING...RAIN WILL QUICKLY CHANGE TO SNOW LATE TONIGHT...WITH
  SNOW CONTINUING THROUGH FRIDAY MORNING BEFORE DIMINISHING IN
  INTENSITY. HOWEVER...VERY LIGHT SNOW MAY LINGER INTO FRIDAY
  AFTERNOON BEFORE ENDING ALTOGETHER.

* ACCUMULATIONS...2 TO 4 INCHES OF SNOW ACCUMULATION IS
  LIKELY...WITH THE MAJORITY OF ACCUMULATION OCCURRING BEFORE
  SUNRISE FRIDAY.

* WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS
  UP TO 40 TO 45 MPH...WILL BEGIN LATE TONIGHT AND CONTINUE
  THROUGH THE DAY FRIDAY. THESE STRONG WINDS MAY CREATE BLOWING
  SNOW CONDITIONS REDUCING VISIBILITY...PERHAPS EVEN AFTER FALLING
  SNOW ENDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES... AND USE CAUTION WHEN TRAVELING... ESPECIALLY IN
OPEN AREAS.

&&

$$

NEZ030-180600-
/O.EXT.KOAX.WW.Y.0009.161118T0600Z-161119T0000Z/
BOONE-
INCLUDING THE CITIES OF...ALBION...ST. EDWARD
329 PM CST THU NOV 17 2016

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST FRIDAY...

* TIMING...RAIN WILL QUICKLY CHANGE TO SNOW LATE TONIGHT...WITH
  SNOW CONTINUING THROUGH FRIDAY MORNING BEFORE DIMINISHING IN
  INTENSITY. HOWEVER...VERY LIGHT SNOW MAY LINGER INTO FRIDAY
  AFTERNOON BEFORE ENDING ALTOGETHER.

* ACCUMULATIONS...2 TO 4 INCHES OF SNOW ACCUMULATION IS
  LIKELY...WITH THE MAJORITY OF ACCUMULATION OCCURRING BEFORE
  SUNRISE FRIDAY.

* WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS
  UP TO 40 TO 45 MPH...WILL BEGIN LATE TONIGHT AND CONTINUE
  THROUGH THE DAY FRIDAY. THESE STRONG WINDS MAY CREATE BLOWING
  SNOW CONDITIONS REDUCING VISIBILITY...PERHAPS EVEN AFTER FALLING
  SNOW ENDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES... AND USE CAUTION WHEN TRAVELING... ESPECIALLY IN
OPEN AREAS.

&&

$$

PFANNKUCH
4 follow-up statements
821 
WWUS43 KOAX 180248
WSWOAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
848 PM CST THU NOV 17 2016

NEZ011-012-016-017-181100-
/O.EXT.KOAX.WS.W.0003.161118T0900Z-161119T0000Z/
KNOX-CEDAR-ANTELOPE-PIERCE-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND
848 PM CST THU NOV 17 2016

...WINTER STORM WARNING NOW IN EFFECT FROM 3 AM TO 6 PM CST
FRIDAY...

* TIMING...RAIN WILL QUICKLY CHANGE TO SNOW LATE TONIGHT...WITH
  SNOW CONTINUING THROUGH FRIDAY MORNING BEFORE DIMINISHING IN
  INTENSITY. LIGHT SNOW MAY LINGER INTO FRIDAY AFTERNOON BEFORE
  ENDING ALTOGETHER.

* ACCUMULATIONS...4 TO 6 INCHES OF SNOW ACCUMULATION IS LIKELY...
  WITH THE MAJORITY OF ACCUMULATION OCCURRING BEFORE SUNRISE 
  FRIDAY. 

* WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS
  UP TO 45 MPH...WILL BEGIN LATE TONIGHT AND CONTINUE THROUGH THE
  DAY FRIDAY. THESE STRONG WINDS MAY CREATE BLOWING SNOW
  CONDITIONS REDUCING VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS
SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL
DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...
KEEP AN EXTRA FLASHLIGHT... FOOD... AND WATER IN YOUR VEHICLE IN
CASE OF AN EMERGENCY.

&&

$$

NEZ018-030>032-042-181100-
/O.EXT.KOAX.WW.Y.0009.161118T0900Z-161119T0000Z/
WAYNE-BOONE-MADISON-STANTON-PLATTE-
INCLUDING THE CITIES OF...WAYNE...ALBION...ST. EDWARD...NORFOLK...
STANTON...COLUMBUS
848 PM CST THU NOV 17 2016

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 3 AM TO 6 PM CST
FRIDAY...

* TIMING...RAIN WILL QUICKLY CHANGE TO SNOW LATE TONIGHT...WITH
  SNOW CONTINUING THROUGH FRIDAY MORNING BEFORE DIMINISHING IN
  INTENSITY. LIGHT SNOW MAY LINGER INTO FRIDAY AFTERNOON BEFORE
  ENDING ALTOGETHER.

* ACCUMULATIONS...2 TO 4 INCHES OF SNOW ACCUMULATION IS LIKELY...
  WITH THE MAJORITY OF ACCUMULATION OCCURRING BEFORE SUNRISE 
  FRIDAY. 

* WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS
  UP TO 40 TO 45 MPH...WILL BEGIN LATE TONIGHT AND CONTINUE
  THROUGH THE DAY FRIDAY. THESE STRONG WINDS MAY CREATE BLOWING
  SNOW CONDITIONS REDUCING VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES... AND USE CAUTION WHEN TRAVELING... ESPECIALLY IN
OPEN AREAS.

&&

$$

FOBERT
712 
WWUS43 KOAX 180936
WSWOAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
336 AM CST FRI NOV 18 2016

NEZ011-012-016-017-181830-
/O.CON.KOAX.WS.W.0003.000000T0000Z-161119T0000Z/
KNOX-CEDAR-ANTELOPE-PIERCE-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND
336 AM CST FRI NOV 18 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* TIMING...SNOW AND BLOWING SNOW WILL CONTINUE THIS MORNING. THE
  SNOW SHOULD DECREASE IN INTENSITY FROM THE LATE MORNING INTO
  EARLY AFTERNOON...BUT STRONG WINDS WILL CONTINUE TO PRODUCE
  SOME BLOWING SNOW THROUGH THE AFTERNOON.

* ACCUMULATION...TOTAL SNOWFALL ACCUMULATION OF 4 TO 6 INCHES IS
  LIKELY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

* WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS
  UP TO 45 MPH...WILL CONTINUE MUCH OF TODAY. THESE STRONG WINDS
  MAY CREATE BLOWING AND DRIFTING SNOW...ALONG WITH AREAS OF
  REDUCED VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS
SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL
DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...
KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN
CASE OF AN EMERGENCY.

&&

$$

NEZ018-030>032-042-181830-
/O.CON.KOAX.WW.Y.0009.000000T0000Z-161119T0000Z/
WAYNE-BOONE-MADISON-STANTON-PLATTE-
INCLUDING THE CITIES OF...WAYNE...ALBION...ST. EDWARD...NORFOLK...
STANTON...COLUMBUS
336 AM CST FRI NOV 18 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* TIMING...SNOW AND BLOWING SNOW WILL CONTINUE THIS MORNING. THE
  SNOW SHOULD DECREASE IN INTENSITY OR END BY EARLY TO MID
  AFTERNOON...BUT STRONG WINDS WILL CONTINUE TO PRODUCE SOME
  BLOWING AND DRIFTING SNOW THROUGH THE AFTERNOON.

* ACCUMULATION...TOTAL SNOWFALL ACCUMULATION OF 2 TO 4 INCHES IS
  LIKELY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

* WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS
  UP TO 45 MPH...WILL CONTINUE MUCH OF TODAY. THESE STRONG WINDS
  MAY CREATE BLOWING AND DRIFTING SNOW...ALONG WITH AREAS OF
  REDUCED VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHEN TRAVELING...ESPECIALLY IN
OPEN AREAS.

&&

$$
958 
WWUS43 KOAX 181629
WSWOAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1029 AM CST FRI NOV 18 2016



NEZ011-012-016-017-190000-
/O.CON.KOAX.WS.W.0003.000000T0000Z-161119T0000Z/
KNOX-CEDAR-ANTELOPE-PIERCE-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND
1029 AM CST FRI NOV 18 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* TIMING...SNOW AND BLOWING SNOW WILL CONTINUE INTO THE
  AFTERNOON...BUT WILL BE DECREASING IN INTENSITY DURING THAT
  TIME. HOWEVER...STRONG NORTHWEST WINDS WILL CONTINUE TO PRODUCE
  SOME BLOWING SNOW THROUGH THE AFTERNOON.

* ACCUMULATION...SNOWFALL REPORTS THROUGH 10 AM WERE GENERALLY IN
  THE 3 TO 6 INCH RANGE. ADDITIONAL ACCUMULATIONS THROUGH EARLY
  AFTERNOON WILL LIKELY PUT TOTAL SNOWFALL ACCUMULATIONS IN TO THE
  4 TO 7 INCH RANGE. LOCALLY HIGHER AMOUNTS ARE POSSIBLE.

* WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS
  UP TO 50 MPH...WILL CONTINUE MUCH OF TODAY. THESE STRONG WINDS
  WILL CREATE BLOWING AND DRIFTING SNOW...ALONG WITH AREAS OF
  REDUCED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS
SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL
DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...
KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN
CASE OF AN EMERGENCY.

&&

$$

NEZ018-030>032-042-190000-
/O.CON.KOAX.WW.Y.0009.000000T0000Z-161119T0000Z/
WAYNE-BOONE-MADISON-STANTON-PLATTE-
INCLUDING THE CITIES OF...WAYNE...ALBION...ST. EDWARD...NORFOLK...
STANTON...COLUMBUS
1029 AM CST FRI NOV 18 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* TIMING...AREAS OF SNOW AND BLOWING SNOW WILL CONTINUE INTO THE
  EARLY AFTERNOON...BUT WILL BE DECREASING IN INTENSITY DURING
  THAT TIME. HOWEVER...STRONG WINDS WILL CONTINUE TO PRODUCE SOME
  BLOWING AND DRIFTING SNOW THROUGH THE AFTERNOON.

* ACCUMULATION...SNOWFALL REPORTS AS OF 10 AM HAVE GENERALLY BEEN
  IN THE 1 TO 3 INCH RANGE. SOME ADDITIONAL ACCUMULATION THROUGH
  EARLY AFTERNOON SHOULD PUT TOTAL SNOWFALL ACCUMULATION INTO THE
  2 TO 4 INCH RANGE.

* WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS
  UP TO 50 MPH...WILL CONTINUE MUCH OF TODAY. THESE STRONG WINDS
  MAY CREATE BLOWING AND DRIFTING SNOW...ALONG WITH AREAS OF
  REDUCED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHEN TRAVELING...ESPECIALLY IN
OPEN AREAS.

&&

$$
041 
WWUS43 KOAX 182122
WSWOAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
322 PM CST FRI NOV 18 2016


NEZ011-012-016-017-182230-
/O.CAN.KOAX.WS.W.0003.000000T0000Z-161119T0000Z/
KNOX-CEDAR-ANTELOPE-PIERCE-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND
322 PM CST FRI NOV 18 2016

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
WINTER STORM WARNING. 

HOWEVER...GUSTY NORTHWEST WINDS THROUGH THIS EVENING MAY CREATE
AREAS OF BLOWING SNOW ALONG WITH MINOR DRIFTING. CAUTION IS
ADVISED IF TRAVELING TONIGHT.

$$

NEZ018-030>032-042-182230-
/O.CAN.KOAX.WW.Y.0009.000000T0000Z-161119T0000Z/
WAYNE-BOONE-MADISON-STANTON-PLATTE-
INCLUDING THE CITIES OF...WAYNE...ALBION...ST. EDWARD...NORFOLK...
STANTON...COLUMBUS
322 PM CST FRI NOV 18 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

HOWEVER...GUSTY NORTHWEST WINDS THROUGH THIS EVENING MAY CREATE
A FEW AREAS OF BLOWING SNOW. CAUTION IS ADVISED IF TRAVELING
TONIGHT.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this winter storm warning went out at Nov 17, 12:15 PM CST, 3 hours 14 minutes earlier.

Area forecast discussion, Nov 17, 12:15 PM CST, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
Issued by National Weather Service Hastings NE
1215 PM CST Thu Nov 17 2016

.SHORT TERM...(today through Saturday)
Issued at 304 AM CST Thu Nov 17 2016

Warm airmass remains in place ahead of deepening surface low and
cold front. Subjective 00Z upper-air analysis indicates widespread
falling 500mb heights from the central Plains westward, peaking at
140m in NV.  850mb low was centered in northeast CO, with cold front
extending from the QB/MB border through western MN/eastern
SD/central NE to the low.  Strong warm air advection was noted ahead
of it, with 850mb winds up to 55kt at KOMA, and with 15-20C+
temperatures from SD/western IA southward.  A 995mb surface low was
noted at 08Z centered in west central to north central KS. Surface
front extended northeastward through eastern NE/northwest IA/central
MN. Surface temperatures were still in the 60s south of the front in
eastern NE/western IA, with 40s behind it.

Tonight/Friday snow system remains the focus of the forecast. Upper-
level trough will continue to deepen and eject toward the Plains
today, with an upper low around northeast CO by 00Z and somewhere
between eastern NE/northwest IA by 12Z.  Surface low in KS also will
continue to deepen in response, then eject across eastern NE toward
northwest IA tonight.  Significant cold air will descend into the
Plains behind the low, with wraparound precipitation associated with
a potent frontogenetical band.  The result will be a swath of rain
changing to snow tonight, with snow continuing into Friday.  The
heaviest swath seems to be settling on an axis from central to
northeast NE, then into southeast SD and northeastward.  Cross-
section indicates the intersection of the strongest frontogenetic
band and lowest (slightly negative) EPV at around 800-850mb, with
around 6-9 hours of lift.  Some of that lift will occur before
precipitation changes fully to snow, limiting amounts.  Negative
theta-e lapse rates indicate upright instability for at least a few
hours, which would enhance amounts.  Snowfall should peak from a
couple of hours before daybreak to a couple of hours afterwards,
which is a rather favorable time of day for accumulation. Moisture
should be abundant through around 18Z Friday, with 4-6 g/kg specific
humidity as well as 3-4 g/kg mixing ratio upstream at 290K/750mb.
With warm ground temperatures, the initial accumulation may struggle
a bit, but rates should overcome melting.  Snow of 2-5 inches seems
feasible in a swath from Columbus to Wayne and westward.  Gradient
should be rather sharp to zero accumulation west of that line, as
area stays warmer longer and precipitation itself stays farther
west.

With deepening surface low just east of the snow band and tightening
pressure gradient, along with 850mb winds exceeding 50kt, believe
winds will be quite gusty, with speeds of 20-30kt and gusts of 40kt
or more.  While snow is falling, the winds are expected to
contribute to reduced visibility.  The effects of wind after the
snow rates diminish (or after snow ends) are more uncertain. Initial
accumulation on a warm ground is likely to have a slushy and wet
base, and thus would not loft easily. Deeper snow may be able to
loft a bit, but with temperatures remaining very near the freezing
mark, snow may still be wet and sticky and not inclined to loft
well.  Have included blowing snow mention while snow is falling,
with mention ending as snow ends.

Given increased confidence in snow and blowing snow impacts, with
good model continuity and agreement aiding confidence, have issued a
winter weather advisory for snow and blowing snow in northeast
Nebraska for 09Z Friday (roughly around the time we expect
accumulations to begin in the western part of the area) to 00Z
Saturday (when any lingering snow should end and blowing snow threat
should diminish).

Have tweaked temperatures on Friday to allow very little temperature
rise, given such strong cold air advection and frontal passage.
Depending on frontal position, the eastern CWA may see an early peak
in temperatures before falling through the day, the western CWA may
see little change at all, and somewhere in between may see falling
temperatures as the front passes.  Temperatures will remain cool on
Saturday as 850mb temperatures remain near or below 0C and a surface
high passing overhead limits mixing.  Temperatures would be
particularly limited in areas with a snow pack, which is not likely
reflected well in current grids.

.LONG TERM...(Saturday night through Wednesday)
Issued at 304 AM CST Thu Nov 17 2016

Surface high should be in western Iowa by 00Z Sunday and in central
Iowa by 06Z, which places the area in some return flow that would
keep temperatures from truly bottoming out. Again, areas with a snow
pack are likely to be colder than going forecast.  By Sunday, mixing
will increase under a tighter pressure gradient and 850mb
temperatures will be back into the single digits to near 10C. This
should allow a moderating trend, as well as melting of any remaining
snowpack.  Moderating will continue through Tuesday ahead of the
next upper-level trough.  Models still have a rather wide range of
solutions for the placement and intensity of this next system, but
they are not well connected to colder air.  Have tweaked
temperatures a bit warmer and nudged grids to remain rain through
the event.  Without a strong cold air push associated with the
shortwave and frontal passage, temperatures remain near to above
normal in wake of it through Wednesday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1215 PM CST Thu Nov 17 2016

This will be a tricky aviation forecast, especially during the
latter half of the period when the first "significant" low
pressure system of the season will usher in rain and/or snow,
persistent MVFR to perhaps IFR ceilings and strong north-
northwest winds. Of the 3 terminals, the overall-worst conditions
are expected at KOFK, which will be more in the "crosshairs" of
accumulating snow potential especially during the 10z-14z time
frame, with a few inches of accumulation possible. Although a
brief period of likely non-accumulating snow also cannot be
completely ruled out at KOMA/KLNK, will leave prevailing
prevailing precipitation type as rain for now and let later
forecast adjust as necessary. Once MVFR-or-worse ceilings set in,
they will likely persist through the remainder of the period,
although the extreme end of the period could try returning to VFR
especially at KLNK behind the departing system. If anything, these
lower ceilings seem to be settling in a bit faster than earlier
anticipated (already MVFR at KOFK). Of higher confidence than any
other element are winds, which will become quite strong especially
during the latter half of the period with sustained speeds
generally 25-30kt and gusts 35-40kt. In the nearer-term this
afternoon/evening, winds will generally remain under 12kt from the
west-northwest at KOMA/KLNK, but with gust potential to around
20kt at KOFK.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Winter Weather Advisory from 3 AM to 6 PM CST Friday for NEZ011-
     012-016-017-030.

IA...None.
&&

SHORT TERM...Mayes
LONG TERM...Mayes
AVIATION...Pfannkuch
Hazardous weather outlook, Nov 17, 3:22 AM CST, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
322 AM CST THU NOV 17 2016

IAZ043-NEZ011-012-015>018-030>034-042>044-050-051-065-180000-
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-
322 AM CST THU NOV 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

RAIN IS EXPECTED TO CHANGE TO SNOW LATE TONIGHT IN FAR NORTHEAST
NEBRASKA...WITH ACCUMULATIONS BEGINNING BEFORE DAYBREAK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

RAIN WILL CONTINUE TO CHANGE TO SNOW IN NORTHEAST NEBRASKA ON
FRIDAY MORNING...WITH SNOW CONTINUING THROUGH THE MORNING. LIGHT
SNOW MAY LINGER THROUGH THE AFTERNOON IN NORTHEAST NEBRASKA TO
NORTHWEST IOWA. UP TO 2 TO 5 INCHES OF SNOW IS POSSIBLE NORTHWEST
OF A LINE FROM COLUMBUS TO WAYNE...WITH LIGHT ACCUMULATION OF AN
INCH OR LESS ELSEWHERE IN NORTHEAST NEBRASKA TO NORTHWEST IOWA.
ALSO...GUSTY NORTHWEST WINDS ARE POSSIBLE ON FRIDAY INTO FRIDAY
NIGHT...WHICH MAY CREATE BLOWING SNOW CONDITIONS AND REDUCED
VISIBILITY WHERE SNOW DOES ACCUMULATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

IAZ055-056-069-079-080-090-091-NEZ045-052-053-066>068-078-088>093-
180000-
HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-
WASHINGTON-DOUGLAS-SARPY-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-
GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
322 AM CST THU NOV 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

VERY HIGH FIRE DANGER IS EXPECTED THIS AFTERNOON...WITH A
COMBINATION OF LOW RELATIVE HUMIDITY AND GUSTY SOUTH TO SOUTHWEST
WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

MAYES

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 3:03 AM CSTWinter Weather AdvisoryOAXAntelope, Boone, Cedar, Knox, Madison, Pierce and 3 more36 hr
Nov 17, 3:47 PM CSTWind AdvisoryOAXAntelope, Boone, Burt, Butler, Cass, Cedar and 24 more26 hr

Nearby

Winter Storm Warnings in Nebraska, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.